Naturopathy | Acne | Ask an Expert

Return to Questions Page >>
Submitted on: 10-07-2012; Answers: 5; Tagged under: Naturopathy Acne       ✘ Report abuse
Q I'm a 33yr old female with acne on my cheeks and jawline. I swing from having normal skin to having moderate/severe acne. During my 20's a GP prescribed me Retin-A cream to get rid of a few pimples - what actually happened was it caused severe acne to developed all over my cheeks - much to my distress. Since then i have battled with acne and i've been put on the contraceptive pill, antibiotics and Roaccutane numerous times. Nothing has ever really works and the acne always seems to return. I have read a about mercury in ones system and candida, and wonder whether it is possibly related to this. The acne often gets very itchy. It is currently flaring up and i feel at a loss about what to do. Any suggestions about possible treatment options would be greatly appreciated. PS - I have battled with Anemia since i was a child and at 20, after a internal bleed, was diagnosed with Crohn's disease and had a small section of ulcerated bowel removed. I'm not sure if this would have any relevance to my current condition.

A Hi There, I have just joined the Wellness Directory as a practitioner and have seen your query posted in July regarding acne. Have you had any success with the answers/suggestions given below? I am wondering if you have noticed your acne being worse around your menstrual cycle and better for the remainder of the month only to return again around menstrual time. If this is the case it may very well be hormonaly induced. I can make recommendations around this, but you may have already found relief. Take care - Ruth
Answered by: Nurture You; Answered on: 27-08-2012;      ✘ Report abuse
A I can imagine that this must be very distressing for you not to mention frustrating.
Louise Hay states in her book "You can Heal Your Life" that acne is dislike of the self and anemia is about not feeling good enough. I would also suggest that pimples are small erutions of anger.
As mentioned by some of the other therapists the skin ispart of the detoxififcation pathway and involves the liver which also is the seat of anger in Mind /body work.
I would suggest looking deeper than just ntutritional remedies to get to the cause of your anger and frustration and stat working on loving and accepting ourself regardless of the presenting issue. EFT ( emotional freedom technique) is a great tool to assist in this work. I would be happy to do a free half hour consultation with you via Skype email me at caitlingrace1@gmail.com wih ACNE as the subject line. Good luck .
Answered by: Caitlin Grace Wellbeing Coach; Answered on: 17-07-2012;      ✘ Report abuse
A There are lots of underlying issues here, which need to be addressed systematically. The skin is the biggest organ of the body, and is involved in detoxification. There is a connection with the liver, and the gut. The first action would be to sort out your digestive system. Following that, a thorough investigation of toxic stressors is highly recommended to assist with your recovery and wellbeing. For more information, check out www.holistichealthclinic.co.nz You can email me from there directly for any questions you may have. kindest regards Inga von Benzon
Answered by: Holistic Health Naturopathic Clinic; Answered on: 11-07-2012;      ✘ Report abuse
A Acne makes facing the world difficult for a lot of people and persistent acne even more so! A lot of skin disorders are usually from a 'disorded' internal environment. In Chinese Medicine, the face represents the organs and the cheeks can be lungs on the right side ( smoking, pollution), liver on the left or lower cheek can also be coming from dental hygiene and infections and the chin area can be hormonal. This is just a generalisation and a thorough assessment of diet, lifestyle, allergies/intolerances and general health should be done to look at areas of deficiency or weakness. An elimation diet taking out dairy and wheat, sugary and all processed foods would be beneficial. Also testing for nutritional deficiencies such as zinc, minerals, fatty acids and Vitamins such as A and D ( fat soluble vitamins) would be helpful.
Taking of antibiotics and some drugs will deplete the good bacteria and further impact on the digestion, Candida is a resident in our systems and when things are out of balance, it overgrows and causes issues, therefore,probiotics are essential to promote good bacteria in the digestive tract and to boost the immune system.
Our skin is our 'third kidney' and as such our body tries to detoxify through the skin and it may be telling us that our bodies are full of toxins. Take heed of the message and look to promote healing and detoxification from the inside-out.
Answered by: Donna's Wellness Centre; Answered on: 10-07-2012;      ✘ Report abuse
A In my xperience acne has never been found to be caused by a deficiency of antibiotics, the contraceptive pill or any other pharmaceutical drug. However, it sounds like you have a long-standing gut issue that has caused nutrient deficiencies due to malabsorption (as indicated by clinically diagnosed anaemia). These are more likely to be contributing to the skin problem and other issues as well.

I recommend a thorough naturopathic assessment and a replenishment program in tandem with work to resolve / repair the underlying gut issue as the ways forward for resolution.

Best wishes.
Sharon
@houseofhealth.co.nz
Answered by: House of Health Ltd; Answered on: 10-07-2012;      ✘ Report abuse
Return to Questions Page >>
Join
Public Join
OR
Practioner Join